Joseph Schumpeter and Modern Nonlinear Dynamics
This paper explores the conceptual links between Joseph Schumpeterâ€™s theory of instability under capitalism and both theoretical and empirical research that has been done over the past fifteen years in nonlinear dynamics. Recent work related to chaos and bifurcation theory is shown to be consistent with Schumpeterâ€™s view that instability is an inherent feature of capitalism, and that there is a positive, though difficult, role for stabilization policy as a result. The strong claim that modern research has proven Schumpeter correct is not made, but rather that existing recent research is not inconsistent with his views.
|Date of creation:||11 Apr 2005|
|Note:||Type of Document - pdf; pages: 19. Prepared for Vittorangelo Orati and Shri Dahiya (eds.), Economic Theory in the Light of Schumpeterâ€™s Scientific Heritage: Essays in Memory of Schumpeter on his 50th Death Anniversary, Spellbound Publications, Rohtak, 2001, pp. 187-196.|
|Contact details of provider:|| Web page: http://econwpa.repec.org|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Grandmont Jean-michel, 1983.
"On endogenous competitive business cycles,"
CEPREMAP Working Papers (Couverture Orange)
- Bergstrom, A. R. & Nowman, K. B. & Wymer, C. R., 1992. "Gaussian estimation of a second order continuous time macroeconometric model of the UK," Economic Modelling, Elsevier, vol. 9(4), pages 313-351, October.
- Bergstrom, A. R. & Nowman, K. B. & Wandasiewicz, S., 1994. "Monetary and fiscal policy in a second-order continuous time macroeconometric model of the United Kingdom," Journal of Economic Dynamics and Control, Elsevier, vol. 18(3-4), pages 731-761.
- Bohm, Volker & Kaas, Leo, 2000. "Differential savings, factor shares, and endogenous growth cycles," Journal of Economic Dynamics and Control, Elsevier, vol. 24(5-7), pages 965-980, June.
- Barnett William A. & He Yijun, 1999. "Stability Analysis of Continuous-Time Macroeconometric Systems," Studies in Nonlinear Dynamics & Econometrics, De Gruyter, vol. 3(4), pages 1-22, January.
When requesting a correction, please mention this item's handle: RePEc:wpa:wuwpmh:0504001. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA)
If references are entirely missing, you can add them using this form.